Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 48, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 1, 2007, 1:44 PM CDT for Scott County, Iowa; Rock Island County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2007, 1:44 PM CDT (18:44 UTC)
- Expired
- Jun 1, 2007, 2:31 PM CDT
- In force
- 47 min
- Issued by
- NWS Quad Cities, IA
- Area
- Counties, with a storm outline in the text
Counties Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 14 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 46 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 12:35 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDVN 011845 SVRDVN IAC163-ILC161-011945- /O.NEW.KDVN.SV.W.0048.070601T1844Z-070601T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 144 PM CDT FRI JUN 1 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN EAST CENTRAL IOWA... ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS... * UNTIL 245 PM CDT. * AT 141 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS UP TO 70 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR PRINCETON...OR ABOUT 8 MILES NORTH OF BETTENDORF...AND MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 304 AND 306. THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4164 9057 4157 9035 4162 9019 4172 9041 $$ 12/50
2 follow-up statements
000 WWUS53 KDVN 011913 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 212 PM CDT FRI JUN 1 2007 IAC163-011922- /O.CAN.KDVN.SV.W.0048.000000T0000Z-070601T1945Z/ SCOTT IA- 212 PM CDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR EASTERN IOWA. LAT...LON 4148 9047 4157 9035 4162 9019 4163 9028 $$ ILC161-011945- /O.CON.KDVN.SV.W.0048.000000T0000Z-070601T1945Z/ ROCK ISLAND IL- 212 PM CDT FRI JUN 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR ROCK ISLAND COUNTY... AT 211 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER ROCK ISLAND COUNTY...OR NEAR PORT BYRON...MOVING NORTHEAST AT 40 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH IS IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR EASTERN IOWA. LAT...LON 4148 9047 4157 9035 4162 9019 4163 9028 $$ 12/50
000 WWUS53 KDVN 011931 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 231 PM CDT FRI JUN 1 2007 ILC161-011941- /O.CAN.KDVN.SV.W.0048.000000T0000Z-070601T1945Z/ ROCK ISLAND IL- 231 PM CDT FRI JUN 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR ROCK ISLAND COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CDT FRIDAY EVENING FOR EASTERN IOWA. LAT...LON 4148 9047 4157 9035 4162 9019 4163 9028 $$ 12/50
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 4:18 AM CDT, 9 hours 26 minutes earlier.
Area forecast discussion, Jun 1, 4:18 AM CDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
418 AM CDT FRI JUN 1 2007
.UPDATE...
AXIS OF DENSE FOG HAS FORMED ROUGHLY ALONG AND 75SM EITHER SIDE OF
A LINE FROM MQB TO RFD THIS MORNING. THIS WAS IN AREA OF LOW LEVEL
MOISTURE...AS EVIDENT ON 00Z ILX SOUNDING...THAT WAS GETTING
PULLED W-NW BY AXIS OF PRESSURE FALLS FROM EASTERN KS TO NW IA. IN
THIS AREA...RADIATIVE COOLING UNDER INITIALLY CLEAR SKIES HAS ALLOWED
TEMPERATURES TO COOL TO NEAR DEWPOINT VALUES IN LOWER TO MID 60S.
CI BLOWOFF FROM TSRA COMPLEX MOVING INTO NW MO WAS SEEN ON SAT
OVERSPREADING EASTERN IA INTO W CENTRAL AND NW IL...WHICH SHOULD
ELIMINATE THE RADIATIVE COOLING AND SLOW THE WESTWARD PROPAGATION...BUT
AT SAME TIME LIKELY DELAY THE NORMAL DISSIPATION AFTER SUNRISE.
HAVE ISSUED DENSE FOG ADVISORY FOR ALL BUT JO DAVIESS COUNTY IN
IL. FOG WILL BRUSH FAR EASTERN IA COUNTIES ALONG RIVER...BUT
EXPECTING AFOREMENTIONED HIGH CLOUDS TO LIMIT DENSE FOG FROM
SPREADING MUCH FURTHER WEST.
&&
.AVIATION...
LARGE AXIS OF LIFR FOG AND STRATUS WILL LINGER ALONG AND EAST OF
MS RIVER UNTIL ABOUT 14Z. AXIS HAS SPREAD WEST INTO MLI AND HAVE
UPDATED TERMINAL FORECAST THERE TO KEEP LIFR CONDITIONS THERE
UNTIL 14Z. WIDESPREAD MVFR FOG WILL IMPACT REMAINDER OF AREA
THROUGH 15Z. OTHERWISE...MVFR SHOWERS AND ISOLATED THUNDERSTORMS
ASSOCIATED WITH AN UPPER LEVEL SYSTEM WILL DEVELOP INTO THE CID
AREA TOWARD MIDDAY...WITH SCATTERED THUNDERSTORMS IMPACTING ALL
TERMINALS LATE AFTERNOON INTO EARLY EVENING. STRONGER THUNDERSTORMS
WILL HAVE POTENTIAL TO PRODUCE MVFR CIGS AND VISBYS...ALONG WITH
POTENTIAL FOR SURFACE WIND GUSTS TO 40 KTS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR BUREAU-
CARROLL-HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-
ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...NONE.
&&
SHEETSHazardous weather outlook, Jun 1, 5:35 AM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 535 AM CDT FRI JUN 1 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-021045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 535 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREAS OF DENSE FOG WILL BE FOUND EARLY THIS MORNING ACROSS FAR EASTERN IOWA AND MOST OF NORTHWEST ILLINOIS. VISIBILITIES WILL BE AS LOW AS A QUARTER MILE. A DENSE FOG ADVISORY HAS BEEN ISSUED FOR MOST OF NORTHWEST AND WEST CENTRAL ILLINOIS UNTIL 9 AM. THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TODAY. THE STORM PREDICTION CENTER HAS PLACED A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEST OF A LINE FROM NEAR DYERSVILLE...THROUGH THE QUAD CITIES...TO MACOMB. THE MAIN SEVERE WEATHER RISK IS LARGE HAIL AND DAMAGING WIND...WITH A LOW POTENTIAL FOR TORNADOES FROM MID AFTERNOON INTO EARLY EVENING. IT APPEARS THAT THERE WILL BE ADEQUATE MOISTURE AND SHEAR FOR A FEW SUPERCELL THUNDERSTORMS... BUT INSTABILITY WILL BE LARGELY DEPENDENT ON HOW MUCH CLEARING OF CLOUD COVER TAKES PLACE LATER TODAY. ANY STORMS THAT DEVELOP TODAY WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. THIS MAY RESULT IN MINOR FLOODING IN AREAS OF EASTERN IOWA AND NORTHEAST MISSOURI THAT RECEIVED SIGNIFICANT RAINFALL OVER THE PAST FEW DAYS. MINOR FLOODING IS EXPECTED TO OCCUR ALONG THE IOWA RIVER NEAR MARENGO DUE TO RECENT RAINFALL. A FLOOD WARNING IS IN EFFECT FOR THAT SITE AND FURTHER INFORMATION CAN BE FOUND IN THE LATEST FLOOD STATEMENT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS FROM SATURDAY THROUGH THURSDAY. ON SATURDAY CLOUDS AND PRECIPITATION ONGOING EARLY IN THE DAY ARE LIKELY TO LIMIT ANY SEVERE POTENTIAL BY LIMITING HEATING AND DESTABILIZATION OF THE ATMOSPHERE. THUS...THE RISK OF SEVERE WEATHER IS LOW. IF SUNSHINE CAN BREAK THROUGH AND WARM TEMPERATURES MORE THAN EXPECTED...THE RISK OF SEVERE STORMS INCREASES. AT THIS TIME...THERE IS NO CLEAR INDICATION REGARDING THE RISK OF SEVERE STORMS BEYOND SATURDAY. THERE IS THE POSSIBILITY OF LOCALLY HEAVY RAINFALL DURING THE PERIOD WHICH MAY RESULT IN SOME LOCALIZED FLOODING. THIS EXTENDED PERIOD OF WET WEATHER MAY ALSO RESULT IN FURTHER RISES ON AREA RIVERS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON INTO THIS EVENING. SHEETS/LE
In the hours before
Local storm report, Jun 1, 12:27 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1227 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 PM TORNADO MUSCATINE 41.42N 91.07W
06/01/2007 MUSCATINE IA AMATEUR RADIO
TORNADO ON THE GROUND NEAR THE BYPASS IN MUSCATINE.
DEBRIS IN THE AIR. POSSIBLE DAMAGE.
&&
JH2Local storm report, Jun 1, 12:34 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1234 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1232 PM TORNADO 1 N MUSCATINE 41.43N 91.07W
06/01/2007 MUSCATINE IA TRAINED SPOTTER
TORNADO ON THE GROUND NORTH SIDE OF MUSCATINE. DEBRIS
FLYING INTO THE AIR.
&&
JH2Local storm report, Jun 1, 12:52 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM TORNADO 1 NW WILTON 41.60N 91.04W
06/01/2007 CEDAR IA LAW ENFORCEMENT
TORNADO ON THE GROUND WITH DEBRIS IN THE AIR NW OF
WILTON.
&&
JH2Local storm report, Jun 1, 1:11 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
111 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM TORNADO MUSCATINE 41.42N 91.07W
06/01/2007 MUSCATINE IA LAW ENFORCEMENT
SEVERE DAMAGE REPORTED FROM FRUITLAND TO MUSCATINE.
HOUSES DAMAGED. BUSINESSES DESTROYED. AT LEAST SEVERAL
INJURIES.
&&
JH2Local storm report, Jun 1, 1:19 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
119 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 PM TORNADO MUSCATINE 41.42N 91.07W
06/01/2007 MUSCATINE IA LAW ENFORCEMENT
SEMI TRAILER TRUCKS OVERTURNED AT THE INDUSTRIAL CENTER
IN MUSCATINE. DELAYED REPORT.
&&
JH2Local storm report, Jun 1, 1:35 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
135 PM CDT FRI JUN 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0126 PM HAIL ROCK ISLAND 41.48N 90.58W
06/01/2007 M1.00 INCH ROCK ISLAND IL TRAINED SPOTTER
HAIL THE SIZE OF QUARTERS IN LOWER ROCK ISLAND.
0127 PM HAIL ROCK ISLAND 41.48N 90.58W
06/01/2007 M1.00 INCH ROCK ISLAND IL TRAINED SPOTTER
HAIL THE SIZE OF NICKELS TO QUARTERS IN DOWNTOWN ROCK
ISLAND.
&&
JH2The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:03 AM CDT | Dense Fog Advisory | DVN | Clinton, Des Moines, Henry, Lee, Louisa, Muscatine and 1 more | 5 hr |
| Jun 1, 12:09 PM CDT | Tornado Warning | DVN | Louisa, Muscatine | 51 min |
| Jun 1, 12:47 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Scott | 43 min |
| Jun 1, 12:53 PM CDT | Tornado Warning | DVN | Cedar, Scott | 52 min |
| Jun 1, 1:50 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 55 min |
| Jun 1, 1:58 PM CDT | Tornado Warning | DVN | Jackson | 47 min |
| Jun 1, 2:34 PM CDT | Flash Flood Watch | DVN | Benton, Henry, Iowa, Jefferson, Johnson, Keokuk and 4 more | 16 hr |
| Jun 1, 1:05 PM CDT | Tornado Warning | DVN | Rock Island | 40 min |
| Jun 1, 1:31 PM CDT | Severe Thunderstorm Warning | DVN | McDonough, Warren | 59 min |
| Jun 1, 2:05 PM CDT | Severe Thunderstorm Warning | DVN | Henry | 55 min |
| Jun 1, 2:33 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 57 min |
| Jun 1, 2:36 PM CDT | Tornado Warning | DVN | Jo Daviess | 54 min |
| Jun 1, 3:14 PM CDT | Tornado Warning | DVN | Whiteside | 61 min |
| Jun 1, 3:44 PM CDT | Tornado Warning | DVN | Stephenson | 61 min |
| Jun 1, 4:26 PM CDT | Severe Thunderstorm Warning | DVN | Bureau | 64 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.